Alert archive / Missouri / River Flood Warnings in 2025
River Flood Warning 37, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 20, 2025, 9:44 AM CDT for Crawford County, Washington County, Missouri. It took effect at May 20, 2025, 4:51 PM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2025, 9:44 AM CDT (14:44 UTC)
- In effect from
- May 20, 2025, 4:51 PM CDT
- Expired
- May 21, 2025, 8:58 PM CDT
- In force
- 28 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 6:46 AM CDT, 2 hours 58 minutes earlier. Its key messages:
- There is a chance for one more round of severe thunderstorms this afternoon into early evening primarily across parts of southeast and east central Missouri as well as southwest and south central Illinois.
- Cooler and much less active weather is expected for the remainder of the forecast into early next week.
Area forecast discussion, May 20, 6:46 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 646 AM CDT Tue May 20 2025 .KEY MESSAGES... - There is a chance for one more round of severe thunderstorms this afternoon into early evening primarily across parts of southeast and east central Missouri as well as southwest and south central Illinois. - Cooler and much less active weather is expected for the remainder of the forecast into early next week. && .SHORT TERM... (Through Late Tonight) Issued at 305 AM CDT Tue May 20 2025 The long wave trough over the Great Plains is becoming negatively tilted and will lift into the Upper Midwest today. The surface low will move from eastern Kansas/Nebraska into Iowa by this afternoon, and the associated cold front will sweep through Missouri by late afternoon/early evening, and then through Illinois by Midnight. Short range guidance builds instability back up ahead of the front today, with MLCAPE as high as 2000-2200 J/Kg and 0-6km shear of 40- 50kts across east central and southeast Missouri into southwest and south central Illinois. Forecast soundings show a weak cap that erodes in some models but stays firm in others. Convergence along the front still doesn't look that strong, but several short range models develop convection ahead of the front during the mid-late afternoon primarily in Illinois. Hodographs do not show much curvature, but the strength of the shear and instability suggest supercells will be the initial convective mode. Straight hodographs will encourage splits, so depending on the coverage there could be mergers and upscale growth, however that may not occur until the storms have exited our forecast area during the early evening. Carney && .LONG TERM... (Wednesday through Monday) Issued at 305 AM CDT Tue May 20 2025 The weather for Wednesday through next Monday looks much more benign than what we've been experiencing for the past several days. A high amplitude pattern dominated by a long wave trough over eastern North America and a ridge over much of the central and western portion of the continent. Medium range guidance keeps our forecast area in northwest flow for most of the period. At least two or three short waves pass over the area, one Friday, and another two Saturday into Sunday. These waves force cyclogenesis over the Plains and turn the low level flow back to the south across the Lower and Mid Mississippi Valley producing moderate to strong low level moisture convergence. The deterministic GFS and ECMWF print out several inches of precipitation across parts of Missouri into southern Illinois. However, the LREF and NBM focus more on southwest Missouri into the Lower Mississippi Valley. The 75th and 90th percentiles do paint a broad swath of 2+ inch QPF along and south of I-70 though, so there could be some water issues to deal with this weekend. The good news is that our forecast area stays on the cool side of the surface boundary. Very little instability will be available, and while there may be thunderstorms at times, the storms should not be severe. Temperatures will run cool through the period with highs mainly in the mid 60s to around 70 and lows in the mid 40s to low and mid 50s. Carney && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 634 AM CDT Tue May 20 2025 An area of MVFR ceilings may affect parts of central and northeast Missouri for a few hours this morning. Elsewhere and otherwise, expect VFR flight conditions to prevail. There's a chance that scattered thunderstorms will develop ahead of a cold front this afternoon, mainly in eastern Missouri and southwest/south central Illinois. These storms could be severe with wind gusts to 50kts and hail in excess of 1 inch in diameter. A tornado or two is also possible, though not likely. MVFR ceilings may affect parts of northeast Missouri into west central Illinois late tonight, but VFR conditions are expected for the rest of the area. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 20, 4:55 AM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 455 AM CDT Tue May 20 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 455 AM CDT Tue May 20 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms today. A few thunderstorms could be strong to severe during the afternoon and early evening. Large hail and damaging winds are the primary threats. A tornado or two is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms late Friday through Monday across parts of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Carney
In the hours before
Local storm report, May 20, 9:33 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
933 AM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM Hail 2 WNW Hazelwood 38.79N 90.39W
05/19/2025 M1.50 Inch St. Louis MO Public
Via Facebook: 1.5 inch hail measured with
ruler.
&&
LSJLocal storm report, May 20, 9:36 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
936 AM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM Tstm Wnd Dmg 6 WSW Belgrade 37.74N 90.94W
05/19/2025 Washington MO Public
Via Facebook: Numerous downed and damaged
trees along and blocking Highway DD on the
Washington/Iron County line. Report notes
that this is the case for miles along this
road.
&&
LSJLocal storm report, May 20, 9:40 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
940 AM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM Rain 1 S Florissant 38.79N 90.32W
05/20/2025 M3.75 Inch St. Louis MO Public
3.75 inches of rain beginning at about
8:38pm 5/19 CDT and measured at 8:30am CDT
5/20.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 32 min |
| May 19, 8:00 PM CDT | Tornado Warning | LSX | Jefferson | 24 min |
| May 19, 8:02 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 58 min |
| May 19, 8:33 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 42 min |
| May 19, 8:35 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 40 min |
| May 19, 8:42 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Osage | 63 min |
| May 19, 8:43 PM CDT | Tornado Warning | LSX | Iron, Washington | 47 min |
| May 19, 8:55 PM CDT | Areal Flood Advisory | LSX | Audrain, Lewis, Marion, Monroe, Ralls, Shelby | 6 hr |
| May 19, 9:28 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 47 min |
| May 19, 9:33 PM CDT | Tornado Warning | LSX | Washington | 42 min |
| May 19, 9:34 PM CDT | Tornado Warning | LSX | Marion | 38 min |
| May 19, 9:35 PM CDT | Tornado Warning | LSX | Crawford | 14 min |
| May 19, 10:01 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 44 min |
| May 19, 10:13 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Washington | 32 min |
| May 19, 10:17 PM CDT | Tornado Warning | LSX | Washington | 31 min |
| May 19, 10:26 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 49 min |
| May 19, 10:30 PM CDT | Tornado Warning | LSX | Crawford, Iron, Reynolds, Washington | 45 min |
| May 19, 10:43 PM CDT | Tornado Warning | LSX | Jefferson, Washington | 32 min |
| May 19, 10:47 PM CDT | Tornado Warning | LSX | Crawford, Franklin, Gasconade, Washington | 43 min |
| May 19, 10:53 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 68 min |
| May 19, 11:03 PM CDT | Tornado Warning | LSX | Pike | 25 min |
| May 19, 11:07 PM CDT | Areal Flood Advisory | LSX | Marion, Ralls | 4 hr |
| May 19, 11:07 PM CDT | Tornado Warning | LSX | Franklin, Iron, Saint Francois, Washington | 38 min |
| May 19, 11:10 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 30 min |
| May 19, 11:33 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 42 min |
| May 19, 11:39 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| May 19, 11:44 PM CDT | Tornado Warning | LSX | Madison | 36 min |
| May 20, 12:03 AM CDT | Areal Flood Advisory | LSX | Crawford, Franklin, Iron, Jefferson, Lincoln, Saint Charles and 6 more | 6 hr |
| May 20, 12:12 AM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve | 33 min |
| May 20, 1:53 AM CDT | Areal Flood Warning | LSX | Saint Louis | 3 hr |
| May 20, 9:44 AM CDT | River Flood Warning | LSX | Crawford | 24 hr |
| May 19, 10:43 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin, Madison | 29 min |
| May 19, 10:56 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 57 min |
| May 20, 12:31 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison | 44 min |
Nearby
River Flood Warnings in Missouri, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.